Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 412, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2011, 6:06 PM CST for Claiborne Parish, Union Parish, Webster Parish, Louisiana; Union County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2011, 6:06 PM CST (00:06 UTC)
- Expired
- Nov 8, 2011, 6:45 PM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 5:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KSHV 090006
SVRSHV
ARC139-LAC027-111-119-090045-
/O.NEW.KSHV.SV.W.0412.111109T0006Z-111109T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CST TUE NOV 8 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
NORTH CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA...
SOUTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITY OF JUNCTION CITY...
* UNTIL 645 PM CST
* AT 603 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
HAYNESVILLE...OR 10 MILES NORTHWEST OF HOMER...AND MOVING EAST AT
45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3288 9247 3274 9325 3292 9332 3303 9307
3302 9299 3306 9298 3319 9266
TIME...MOT...LOC 0006Z 248DEG 41KT 3288 9318
$$
VII1 follow-up statement
730
WWUS54 KSHV 090031
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST TUE NOV 8 2011
ARC139-LAC027-111-119-090045-
/O.CON.KSHV.SV.W.0412.000000T0000Z-111109T0045Z/
UNION AR-UNION LA-CLAIBORNE LA-WEBSTER LA-
631 PM CST TUE NOV 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR UNION COUNTY...AND WEBSTER...CLAIBORNE AND UNION PARISHES...
AT 629 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF HAYNESVILLE...OR 8 MILES
NORTH OF HOMER...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANTIOCH...TAYLORVILLE...SUMMERFIELD...SPEARSVILLE...LOCKHART...
LILLIE...JUNCTION CITY...CORNEY LAKE...WESSON...THREE CREEKS...HEW
HOPE...CATESVILLE AND CALEDONIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3288 9247 3274 9325 3292 9332 3303 9307
3302 9299 3306 9298 3319 9266
TIME...MOT...LOC 0031Z 244DEG 26KT 3292 9303
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:54 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 8, 3:54 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 354 PM CST TUE NOV 8 2011 .DISCUSSION... TORNADO WATCH 875 REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL 600 PM. THIS WATCH GENERALLY COVERS AN AREA WEST OF A LINE FROM COLUMBIA AR...TO MANY LA. SHOWERS AND THUNDERSTORMS ARE STILL FORMING AHEAD OF A COLD FRONT CURRENTLY LOCATED NEAR A PARIS...WACO TEXAS LINE. WE ARE STILL ISSUING SEVERE AND TORNADO WARNINGS ON ACTIVITY IN EAST TEXAS...AS THE ENVIRONMENT REMAINS RIPE FOR SEVERE ACTIVITY. CAPE 1000 -1500 J/KG...LI/S -2 TO -4...AND DEEP LOW TO MID LEVEL MOISTURE IS HELPING TO IGNITE THIS ACTIVITY AHEAD OF THE FRONT. ISOLATED TORNADO ACTIVITY WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS...AS MODELS CONTINUE TO SHOW A DECENT AMOUNT OF DEEP LAYER SHEAR AHEAD OF THE BOUNDARY. THE FRONT IS EXPECTED TO BE NEAR A COLUMBIA AR...SHREVEPORT LA...LUFKIN TEXAS LINE AROUND MIDNIGHT...AND NOT MOVING EAST OF THE AREA UNTIL 600 AM TOMORROW MORNING. A VERY WET FORECAST CONTINUES TO LINGER ACROSS THE AREA AHEAD OF THIS FRONT. HOWEVER WE START DROPPING POPS OFF SIGNIFICANTLY AFTER FROPA. COLD AIR ADVECTION WILL TAKE PLACE TOMORROW...WITH TEMPS POSSIBLY APPROACHING FREEZING IN MC CURTAIN COUNTY AND THE ADJACENT ARKANSAS COUNTIES WEDNESDAY NIGHT. THE EXTENDED FORECAST IS VERY DRY THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND...WITH RAIN CHANCES RETURNING EARLY NEXT WEEK. TEMPS ARE NEAR GUIDANCE VALUES. ELEVEN && .AVIATION... MOST CIGS ACROSS AREA THIS AFTN HAVE LIFTED TO LOW VFR. HOWEVER...SCATTERED TSTMS OVER EAST TX HAVE INTENSIFIED. LINE SEGMENT OF STG TSTMS MOVG INTO TYR TERMINAL AREA...LIKELY REACHING GGG BY 21Z. OTHER CONVECTION MOVG ACROSS LFK AREA BY 21Z. SHV AND TXK TERMINALS LIKELY TO SEE TSTMS BY 22Z...MAY NOT REACH ELD AND MLU UNTIL AFTER 00Z WED. STG LOW LVL SHEAR...DIVERGENCE ALOFT...AND DEEP LOW LVL MOISTURE THIS AFTN...CONVECTION NOT LIKELY TO DIMINISH UNTIL WELL AFTER 00Z...ALTHOUGH MAY BE EAST OF AT LEAST TYR TERMINAL BY THEN. TSTMS WITH HEAVY RAIN AND STRONG DOWNDRAFT WINDS EXPECTED WITH ROTATING STORMS POSSIBLE. CONVECTION MOVE EAST OF CWA AFTER 06Z...WITH SKIES BECMG SKC AND NW WINDS 15 TO 20 KTS BEFORE 18Z WED. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 50 65 39 64 35 / 70 0 0 0 0 MLU 55 65 41 62 33 / 90 10 10 0 0 DEQ 43 61 33 62 34 / 60 0 0 0 0 TXK 46 61 36 61 35 / 60 0 0 0 0 ELD 49 63 37 61 34 / 80 10 0 0 0 TYR 46 62 40 62 37 / 50 0 0 0 0 GGG 46 63 39 63 36 / 60 0 0 0 0 LFK 45 66 40 66 34 / 70 0 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Nov 8, 6:02 AM CST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 602 AM CST TUE NOV 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 602 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING. 15
In the hours before
Local storm report, Nov 8, 5:25 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 NW KEACHI 32.19N 93.93W
11/08/2011 DE SOTO LA AMATEUR RADIO
DESOTO FD REPORTS TREES DOWN NEAR FOUR FORKS.
&&
04Local storm report, Nov 8, 5:33 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 5 SE STONEWALL 32.21N 93.76W
11/08/2011 DE SOTO LA AMATEUR RADIO
TORNADO REPORTED ON THE GROUND BY AMATEUR RADIO...NEAR
KICKAPOO OR BETWEEN KINGSTON AND FRIERSON.
&&
04Local storm report, Nov 8, 5:43 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM NON-TSTM WND DMG GRAND CANE 32.08N 93.81W
11/08/2011 DE SOTO LA BROADCAST MEDIA
POWER LINES DOWN
&&
25Local storm report, Nov 8, 5:45 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG GRAND CANE 32.08N 93.81W
11/08/2011 DE SOTO LA BROADCAST MEDIA
POWER LINES DOWN
&&
25Local storm report, Nov 8, 6:00 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 2 E LONGSTREET 32.10N 93.92W
11/08/2011 DE SOTO LA AMATEUR RADIO
WIDE SWATH OF DOWNED TREES NEAR SMYRNA ROAD AND HIGHWAY
5.
&&
04Local storm report, Nov 8, 6:03 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM LIGHTNING 5 W HOMER 32.79N 93.14W
11/08/2011 CLAIBORNE LA AMATEUR RADIO
LIGHTNING STRUCK HOME AND HOME IS ON FIRE.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:00 PM CST | Tornado Warning | SHV | Bienville, Bossier, Webster | 45 min |
| Nov 8, 6:42 PM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 48 min |
| Nov 8, 7:26 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 64 min |
| Nov 8, 8:34 PM CST | Tornado Warning | SHV | Jackson, Ouachita | 41 min |
| Nov 8, 8:37 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Sabine | 38 min |
| Nov 8, 9:31 PM CST | Areal Flood Advisory | SHV | Ouachita | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.